Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 309, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Sep 8, 2015, 10:38 AM CDT for Platte County, Missouri. It took effect at Sep 10, 2015, 2:30 AM CDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2015, 10:38 AM CDT (15:38 UTC)
- In effect from
- Sep 10, 2015, 2:30 AM CDT
- Expired
- Sep 13, 2015, 7:00 AM CDT
- In force
- 3 days
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 77 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Platte River near Platte City (PLCM7).
- Action stage
- 17 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Sep 8, 6:36 AM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Sep 8, 6:36 AM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 636 AM CDT TUE SEP 8 2015 .DISCUSSION... Issued at 309 AM CDT TUE SEP 8 2015 Early this morning through tonight: Showers and thunderstorms continue to track across portions of the forecast area, primarily focused currently across the MO/IA/NE border with a few scattered cells a bit further south and in eastern KS. These areas will continue to be the spots to look for precip chances through the remainder of the overnight hours. While the overall threat for severe weather is low, as what has been seen early this morning in far SE NE/NW MO, an isolated chance for a feisty storm cannot be entirely ruled out as an axis of enhanced instability can be seen reaching into this area, such as via DCAPE on SPC's meso analysis and theta-e difference on the CIMSS NearCast model. Add to the mix boundaries aplenty, a moisture-rich atmosphere, PVA in the region, etc., and there's just enough for a rogue stronger storm to work with despite the better wind shear displaced farther to the northwest. As for the moderate to heavy rainfall potential, that will continue to be a possibility for any storms that develop as these are efficient rain producers. 00Z TOP sounding had PWATs at just under 2 inches (1.92 in.), which is well above climatology for this time of year (closer to 1.1 to 1.2 in.), exceeding the 90th percentile. What has been keeping the flash flood threat at bay has been the lack of a much wider-spread development of a cluster of storms with training, which seems less and less likely of that panning out through this morning. As the well-advertised cold front expected to cross the forecast area today/tonight marches through, overall model consensus yields a continuation of pockets of storms here and there through midday with a better defined line (even if still broken) developing this afternoon. Once the line comes together and the front finally starts to make its way through, storms will move off toward the south and east with clearing behind it. A couple of scenarios depict a secondary line forming right along the front, behind this primary line of storms, so that will be something else to keep in mind for today. Regardless, look for clearing to occur from NW to SE as cooler, stable air moseys in behind the front. Wednesday through tomorrow night: As already alluded to, cooler air will be working its way into the region, thanks to the fropa tonight, making it feel much more like what can be expected for early September. Dry weather will prevail for this period, at least briefly, thanks to surface high pressure traversing through. Thursday through Friday: Could see another opportunity for precip chances to return to the area later this week, thanks to a disturbance that develops across the Central Plains, then tracks across NE and KS, swinging through the local area on Friday. At this time, not much significantly stands out in terms of any major concerns with these showers and storms. Widespread lower 80 degree temperatures should be what to expect for Thursday with another cooldown on Friday (highs in the 70s!) as a reinforcing shot of cooler air rushes in behind the aforementioned disturbance. Weekend through early next week: Early on in the weekend, the GFS and ECMWF agree on flow aloft being primarily northwesterly but by the end of the weekend, model divergence becomes evident, although the disagreements aren't too bad from one another. Surface high pressure is shown to dominate with lower-level southerly flow returning to the area early next week. No clear signal exists at this time for precip chances, just more upper 70s to lower 80s temps, reminiscent of what's normal for this time of year. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning) Issued at 623 AM CDT TUE SEP 8 2015 The region remains locked in an unsettled weather pattern with thunderstorm chances possible to pop-up at any time through much of today in and around all four area terminals. The most likely timing for direct impacts looks to occur from around 14 - 15Z through around 18 - 19Z. As a cold front begins to cross the area later today through tonight, a line or two of thunderstorms looks to develop ahead of it. Along with moderate to heavy rainfall, reducing visbys, gusty winds may be contained within any storm that develops. Winds tonight will become northerly behind the front so look for shifting to occur later this afternoon through this evening. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...lg AVIATION...lg
Hazardous weather outlook, Sep 8, 7:45 AM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 745 AM CDT TUE SEP 8 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-091245- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 745 AM CDT TUE SEP 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. STRONG TO ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON INTO THE EARLY EVENING HOURS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY NIGHT. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Sep 8, 6:26 AM CDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
626 AM CDT TUE SEP 8 2015
MOZ038-044-081215-
JOHNSON MO-LAFAYETTE MO-
626 AM CDT TUE SEP 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAFAYETTE AND
CENTRAL JOHNSON COUNTIES UNTIL 715 AM CDT...
AT 625 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ODESSA TO NEAR
HOLDEN...AND MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WARRENSBURG...HIGGINSVILLE...HOLDEN...KINGSVILLE...LAKE LAFAYETTE...
CENTERVIEW...AULLVILLE...PITTSVILLE AND FAYETTEVILLE.
THIS INCLUDES INTERSTATE 70 IN MISSOURI BETWEEN MILE MARKERS 46 AND
53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3902 9368 3887 9357 3867 9363 3867 9409
3884 9405 3896 9411
TIME...MOT...LOC 1125Z 268DEG 24KT 3894 9401 3885 9393 3874 9400
MJThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 10:53 PM CDT | River Flood Warning | EAX | Daviess, Gentry | 3 days |
| Sep 7, 10:57 PM CDT | Special Weather Statement | EAX | Atchison | 48 min |
| Sep 8, 12:39 AM CDT | Areal Flood Advisory | EAX | Atchison, Gentry, Harrison, Holt, Nodaway, Worth | 5 hr |
| Sep 8, 3:09 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Nodaway | 36 min |
| Sep 8, 3:39 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Nodaway | 36 min |
| Sep 8, 6:13 AM CDT | River Flood Warning | EAX | Atchison, Holt | 25 hr |
| Sep 8, 6:26 AM CDT | Special Weather Statement | EAX | Johnson | 49 min |
| Sep 8, 9:17 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 3 days |
| Sep 8, 10:38 AM CDT | River Flood Warning | EAX | Platte | 5 days |
| Sep 7, 10:32 PM CDT | Special Weather Statement | EAX | Miami | 43 min |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.